Ohio, 2008Winter Storm in Ohio, February 11 to 12, 2008
February 11 to 12, 2008 · NWS CLE · 11 events in 11 counties and zones
An area of low pressure moved northeast across Ohio on February 12th and crossed eastern Lake Erie early on the 13th. Precipitation associated with this storm spread into northern Ohio during the late evening hours of February 11th.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $830,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure moved northeast across Ohio on February 12th and crossed eastern Lake Erie early on the 13th. Precipitation associated with this storm spread into northern Ohio during the late evening hours of February 11th. This precipitation started as snow but eventually transitioned to freezing rain from southwest to northeast during the afternoon hours of the 12th. The greatest snow amounts occurred across inland sections of Northeast Ohio where the transition to freezing rain occurred the latest. The precitipation quickly ended from west to east during the evening of the 12th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Feb 11, 6:35 PM EST, 25 minutes earlier.
Area forecast discussion, Feb 11, 6:35 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
635 PM EST MON FEB 11 2008
.SYNOPSIS...
HIGH PRESSURE OVER THE AREA WILL MOVE OFF TO THE NORTHEAST TO ALLOW
LOW PRESSURE TO MOVE UP THE OHIO VALLEY TUESDAY INTO WESTERN NEW
YORK TUESDAY NIGHT. ANOTHER HIGH WILL MOVE UP THE OHIO VALLEY
THURSDAY THEN ANOTHER LOW WILL MOVE THROUGH THE GREAT LAKES FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE GFS MODEL SEEMS TO HAVE A HANDLE ON THE WEATHER TONIGHT. SOME
LIGHT SNOW OVER THE SOUTHERN PORTION OF THE FORECAST AREA. UPDATED
TO MENTION THE SNOW STARTING EARLY. THE LAKE EFFECT FLURRIES WILL
BE ENDING IN THE SNOW BELT BY 03Z. OVERNIGHT SNOWFALL SHOULD BE UP
TO AN INCH IN THE SOUTH. OTHERWISE THE FORECAST LOOKS GOOD WITH
THE SNOW DEVELOPING IN THE NORTHWEST AFTER MIDNIGHT AND SPREADING
TO CLE BY DAYBREAK. FORECAST LOWS LOOK GOOD.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
EVEN AFTER THE 12Z MODEL DATA...STILL UNSURE AS TO HOW MUCH SNOWFALL
AND ICE ACCUMULATION MAY TAKE PLACE. BEST QPF FROM MODELS REMAINS
OVER SE THIRD OF CWA. IT THE PRECIP STAYS MOSTLY SNOW THEN A HALF
AND INCH OR SO OF QPF WOULD TRANSLATE TO 6 TO 8 INCHES OF SNOWFALL.
HOWEVER...EXPECT ENOUGH OF THE WARMER AIR ALOFT TO SURGE NNE INTO
THE SERN PART OF THE CWA SO THAT THE SNOW MIXES WITH OR CHANGES TO
FZRA OR SLEET THUS ACTING TO REDUCE THE SNOW ACCUMULATION. FOR
COORDINATION PURPOSES HAVE DECIDED ON WINTER STORM WARNING FOR ALL
BUT NW 5 COUNTIES WHERE AN ADVISORY WILL BE PLACED. WILL BACK DOWN
ON SNOW ACCUMULATION IN THE SE AS CURRENT GRAPHICS HAD A FOOT OF
SNOW FOR THE AREA AROUND MAHONING COUNTY AND JUST CANT SEE THIS FOR
A MIXED PRECIP SCENARIO. INSTEAD...NOW LOOKING FOR ABOUT 6 TO 8 OR 9
INCHES IN THE EAST TAPERED TO AVERAGE OF 3 TO 5 FOR THE NW ALTHOUGH
THE FAR NW PARTS OF LUCAS COULD EASILY ONLY SEE A FEW INCHES. BUT
GIVEN UNCERTAINTY WONT TRY AND FURTHER SPLIT HEADLINED AREAS.
WRAP SN TUE EVE TRANSITIONING TO SCT LAKE EFFECT SHSN FOR THE LATE
NIGHT REMAINS IN LINE FOR TUE NIGHT WITH PARTS OF ERIE AND CRAWFORD
CO PA TACKING ON ANOTHER 1 TO LOCALLY 3 INCHES. ALSO HAVE ADDED THE
MENTION OF FZRA/IP INTO TUE EVE FOR THE ESE COUNTIES TO MESH WITH
THE TUE AFTERNOON FORECAST AS THINK THIS MIXTURE WILL STILL BE
POSSIBLE INTO THE EVENING UNTIL LOW MOVES NE OF AREA AND COLDER AIR
IS DRAWN SE BACK OVER REST OF THIS AREA. MAYBE A FEW LINGERING SHSN
WED MORN IN THE SNOWBELT...OTHERWISE HIGH PRESSURE MOVES IN FOR DRY
WEATHER AND A POSSIBLE LOOK AT THAT GLOWING OBJECT THAT SUPPOSED TO
BE VISIBLE IN THE SKY DURING THE DAY...ALTHOUGH CLOUDS MAY STAY
TRAPPED IN FOR THE NORTHEAST.
OUTSIDE CHANCE THAT SOME LIGHT SNOW COULD SPREAD EAST TO NEAR THE
TOL AREA BY DAYBREAK THU BUT FOR NOW WILL KEEP ITS MENTION OUT OF
THE FORECAST SINCE SYSTEM INITIATING THIS PRECIP LOOKS TO BE TOO FAR
WEST AND AIRMASS OVER THE AREA WILL STILL BE TOO DRY FROM RIDGE OF
HIGH PRESSURE THAT IS JUST STARTING TO DEPART THE AREA.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
EXTENDED PERIOD BEGINS THURSDAY 12Z WITH ANOTHER STORM SYSTEM
DEVELOPING ACROSS THE CENTRAL PLAINS. ON LOW WILL BE IN NRN IOWA
WHILE ANOTHER LOW WILL BE DEVELOPING IN TEXAS. MODELS SHOW MOISTURE
FROM THE SYSTEM TO OUR WEST AND NORTH WITH THE NRN MOISTURE ALONG A
STATIONARY FRONT EXTENDING EAST/WEST ACROSS THE CENTRAL GREAT
LAKES. BELIEVE MUCH OF THIS DEEP MOISTURE WILL REMAIN TO OUR NORTH
DURING THE DAY AS THE IOWA LOW MOVES INTO THE WESTERN LAKES. AS
THIS LOW STRENGTHENS FURTHER AND MOVES TO SERN ONTARIO THURSDAY
NIGHT HOWEVER THIS MOISTURE WILL BEGIN TO MOVE INTO THE AREA FROM
THE NORTHWEST. KEPT THE FIRST HALF OF THURSDAY NIGHT DRY HOWEVER
AFTER MIDNIGHT BROUGHT A CHC OF PRECIP INTO THE NWRN COUNTIES. AREA
WILL BE ON THE WARM SIDE OF THE SYSTEM AND THERE WILL BE SOME
QUESTION AS TO PTYPE. FOR NOW WILL GO WITH RAIN OR SNOW SHOWERS.
FRIDAY EXPECT MORE OF THE SAME FOR THE MORNING WITH A CHANCE OF
EITHER RAIN OR SNOW...HOWEVER IN THE AFTERNOON COLDER AIR MOVES IN
FROM THE NORTHWEST BEHIND THE SYSTEM AND SHOULD TURN AND REMAINING
PRECIP TO JUST SNOW. MOISTURE WILL BE DECREASING HOWEVER SO NOT
EXPECTING MUCH. FRIDAY NIGHT AND SATURDAY HIGH PRESSURE WILL BUILD
IN FROM THE NORTHERN PLAINS. THIS SHOULD DRY OUT THE AREA EXCEPT
FOR POSSIBLY A FEW LAKE EFFECT SNOW SHOWERS DURING THE MORNING ON
SATURDAY. TEMPS MARGINAL FOR LAKE EFFECT AND ICE IS FORMING BY THE
MINUTE SO NOT EXPECTING MUCH. SUNDAY BOTH THE GFS AND ECMWF BRING
ANOTHER WINTER STORM OUT OF THE GULF COAST UP INTO THE OHIO VALLEY
TRANSLATING ITS ENERGY TO THE NEW JERSEY COAST BEGINNING 00Z
MONDAY. SOMES ON THIS TRACK HAVE THE POTENTIAL TO DROP SIGNIFICANT
SNOWS ACROSS THE AREA SO WILL NEED TO WATCH EVOLUTION. LEFTOVER
MOISTURE ON MONDAY WILL CONTINUE TO PRODUCE SCATTERED SNOW SHOWERS.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
LIGHT SNOW ASSOCIATED WITH WARMING TEMPERATURES ALOFT HAS MOVED
INTO THE SOUTHERN PART OF THE AREA. VSBYS DOWN BELOW 2SM AT KFDY
AND KMNN PAST COUPLE OF HOURS AND CALLS AROUND INDICATE THAT SNOW
IS ACCUMULATING. SOME QUESTION REMAINS AS TO HOW FAST PRECIP WILL
SPREAD N OVER THE REMAINDER OF THE AREA TONIGHT. ATMOSPHERE REMAINS
FAIRLY DRY AND IT WILL LIKELY TAKE THE ENTIRE NIGHT FOR LIGHT SNOW
TO MAKE IT TO THE SOUTH SHORE OF LAKE ERIE. WILL MAKE ONLY MINOR
TIMING ADJUSTMENTS TO PREVIOUS TAF PACKAGE. STILL EXPECT SNOW TO
FILL IN QUICKLY LATE TONIGHT WITH DETERIORATING CONDITIONS TUESDAY
MORNING. LIFR CONDITIONS EXPECTED ALL AREAS BY MIDDAY. STILL SOME
THREAT FOR FREEZING PRECIP IN SOUTHEASTERN AREAS. FOR NOW WILL PUT
A MENTION IN ONLY AT KCAK. EXPECT CIGS MOST OF THE NIGHT TO BE VFR
WITH FLOW BECOMING EASTERLY BY MORNING.
.OUTLOOK...
SNOW SHOWERS MAY LINGER IN THE NORTHEAST INTO WEDNESDAY WITH HIGH
PRESSURE TAKING OVER WEDNESDAY INTO THURSDAY WITH GENERALLY VFR
WEATHER.
&&
.MARINE...
HIGH PRESSURE OVER THE LAKE AND HAVE LIGHT/VARIABLE WINDS. LOW
PRESSURE WILL ADVANCE FROM THE MID MISSISSIPPI VALLEY TO THE LOWER
OHIO VALLEY TONIGHT INTO TUESDAY. THIS WILL BRING THE WINDS AROUND
TO AN EASTERLY DIRECTION TONIGHT...AND THEN AS THE LOW TRACKS
SOUTHEAST OF THE LAKE...BRING THEM AROUND TO THE NORTH AND NORTHWEST
BY WEDNESDAY MORNING. HIGH PRESSURE WILL PASS SOUTH OF THE LAKE AND
BY THURSDAY WINDS WILL BE SOUTHWEST AHEAD OF THE NEXT COLD FRONT.
THIS FRONT IS SCHEDULED TO CROSS THE LAKE FROM THE NORTHWEST ON
FRIDAY. HIGH PRESSURE FOLLOWS BY SATURDAY. WINDS THROUGH THE
PERIOD SHOULD STAY AT 25 KNOTS OR LESS.
SUSPECT ICE HAS QUICKLY REDEVELOPED ACROSS THE CENTRAL PORTION OF
THE LAKE TODAY. AN OBSERVER AT VERMILION REPORTED THAT THERE IS ICE
TO THE HORIZON. A WEB CAM OFF CLEVELAND LOOKS FAIRLY ICY TOO.
UNFORTUNATELY THERE HAVE BEEN ENOUGH LAKE EFFECT CLOUDS TO INHIBIT A
GOOD SATELLITE VIEW. CONDITIONS WILL REMAIN GOOD FOR SLOW TO
MODERATE ICE GROWTH THE NEXT SEVERAL DAYS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING FROM 7 AM TO 11 PM EST TUESDAY FOR
OHZ012>014-089.
WINTER STORM WARNING FROM 4 AM TO 11 PM EST TUESDAY FOR
OHZ009>011-018>023-027>033-036>038-047.
WINTER WEATHER ADVISORY FROM 4 AM TO 7 PM EST TUESDAY FOR
OHZ003-006>008-017.
PA...WINTER STORM WARNING FROM 7 AM TO 11 PM EST TUESDAY FOR
PAZ001>003.
MARINE...NONE.
&&
SYNOPSIS...ADAMS
NEAR TERM...ADAMS/KIELTYKA
SHORT TERM...ADAMS
LONG TERM...TK
AVIATION...KUBINA
MARINE...OUDEMANHazardous weather outlook, Feb 11, 4:19 AM EST, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
419 AM EST MON FEB 11 2008
OHZ011>014-089-PAZ001>003-120930-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
419 AM EST MON FEB 11 2008
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SNOW AND BLOWING SNOW ADVISORY
WIND CHILL ADVISORY
WINTER STORM WATCH
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ010-017>023-027>033-036>038-047-120930-
LORAIN-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-
KNOX-
419 AM EST MON FEB 11 2008
...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY
WINTER STORM WATCH
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ003-006>009-120930-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-
419 AM EST MON FEB 11 2008
...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-120930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
419 AM EST MON FEB 11 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Storm, Richland
- When
- February 11, 7:00 PM EST to February 12, 6:00 PM EST
- Where
- Richland forecast zone
- Property damage
- $100,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.775, -82.536 (the zone’s center; the record gives no point)
Snow spread into Richland County during the evening hours of February 11th and continued through midday on the 12th. At that time, the precipitation transitioned to freezing rain. The freezing rain ended during the early evening hours of the 12th. Two to four inches of snow was reported across the county along with up to a quarter inch of ice accumulation. Many accidents and a few power outages were reported. Officially, 3.4 inches of snow and 0.21 inches of freezing rain was recorded at Mansfield Lahm Airport.
Winter Storm, Crawford
- When
- February 11, 7:00 PM EST to February 12, 6:00 PM EST
- Where
- Crawford forecast zone
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 40.851, -82.920 (the zone’s center; the record gives no point)
Snow spread into Crawford County during the evening hours of February 11th and continued through midday on the 12th. At that time, the precipitation transitioned to freezing rain. The freezing rain ended during the early evening hours of the 12th. Two to four inches of snow was reported across the county along with up to a quarter inch of ice accumulation. Many accidents and a few power outages were reported. A cooperative observer in Bucyrus reported 4.0 inches of snow and a tenth of an inch of freezing rain.
Winter Storm, Ashland
- When
- February 11, 8:00 PM EST to February 12, 6:00 PM EST
- Where
- Ashland forecast zone
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 40.846, -82.271 (the zone’s center; the record gives no point)
Snow spread into Ashland County during the evening hours of February 11th and continued through midday on the 12th. At that time, the precipitation transitioned to freezing rain. The freezing rain ended during the early evening hours of the 12th. Two to four inches of snow was reported across the county along with up to a quarter inch of ice accumulation. Many accidents and a few power outages were reported.
Winter Storm, Wayne
- When
- February 11, 8:00 PM EST to February 12, 8:00 PM EST
- Where
- Wayne forecast zone
- Property damage
- $65,000
- Reported by
- Trained Spotter
- Coordinates
- 40.829, -81.888 (the zone’s center; the record gives no point)
Snow spread into Wayne County during the evening hours of February 11th and continued through midday on the 12th. At that time, the precipitation transitioned to freezing rain. The freezing rain ended during the early evening hours of the 12th. Three to five inches of snow was reported across the county along with up to a quarter inch of ice accumulation. Many accidents and a few power outages were reported. A cooperative observer near Wooster reported 4.0 inches of snow along with some freezing rain.
Winter Storm, Holmes
- When
- February 11, 8:00 PM EST to February 12, 8:00 PM EST
- Where
- Holmes forecast zone
- Property damage
- $40,000
- Reported by
- Trained Spotter
- Coordinates
- 40.561, -81.929 (the zone’s center; the record gives no point)
Snow spread into Holmes County during the evening hours of February 11th and continued through midday on the 12th. At that time, the precipitation transitioned to freezing rain. The freezing rain ended during the early evening hours of the 12th. Three to five inches of snow was reported across the county along with up to a quarter inch of ice accumulation. Many accidents and a few power outages were reported. A cooperative observer in Millersburg reported 4.6 inches of snow along with some freezing rain.
Winter Storm, Summit
- When
- February 11, 10:00 PM EST to February 12, 7:00 PM EST
- Where
- Summit forecast zone
- Property damage
- $100,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.126, -81.532 (the zone’s center; the record gives no point)
Snow spread into Summit County during the late evening hours of February 11th and continued through the early afternoon hours of the 12th. At that time, the precipitation transitioned to freezing rain. The freezing rain briefly changed to rain before ending during the evening hours of the 12th. Four to six inches of snow was reported across the county along with up to a quarter inch of ice accumulation. Many accidents and a few power outages were reported. Officially, 5.5 inches of snow and 0.16 inches of freezing rain was recorded at the Akron-Canton Airport.
Winter Storm, Stark
- When
- February 11, 10:00 PM EST to February 12, 7:00 PM EST
- Where
- Stark forecast zone
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 40.814, -81.366 (the zone’s center; the record gives no point)
Snow spread into Summit County during the late evening hours of February 11th and continued through the early afternoon hours of the 12th. At that time, the precipitation transitioned to freezing rain. The freezing rain briefly changed to rain before ending during the evening hours of the 12th. Three to five inches of snow was reported across the county along with up to a quarter inch of ice accumulation. Many accidents and a few power outages were reported.
Winter Storm, Medina
- When
- February 12, 12:00 AM EST to 8:00 PM EST
- Where
- Medina forecast zone
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 41.118, -81.900 (the zone’s center; the record gives no point)
Snow spread into Medina County around midnight on February 12th and continued through the early afternoon hours of the 12th. At that time, the precipitation transitioned to freezing rain. The freezing rain ended during the evening hours of the 12th. Two to four inches of snow was reported across the county along with up to a quarter inch of ice accumulation. Many accidents and a few power outages were reported.
Winter Storm, Portage
- When
- February 12, 12:00 AM EST to 8:00 PM EST
- Where
- Portage forecast zone
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 41.168, -81.197 (the zone’s center; the record gives no point)
Snow spread into Portage County around midnight on February 12th and continued through the late afternoon hours of the 12th. At that time, the precipitation transitioned to freezing rain. The freezing rain ended during the evening hours of the 12th. Four to six inches of snow was reported across the county along with up to a quarter inch of ice accumulation. Many accidents and a few power outages were reported. A cooperative observer in Ravenna recorded 6.0 inches of snow along with some freezing rain.
Winter Storm, Mahoning
- When
- February 12, 1:00 AM EST to 9:00 PM EST
- Where
- Mahoning forecast zone
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 41.015, -80.776 (the zone’s center; the record gives no point)
Snow spread into Mahoning County during the early morning hours of February 12th and continued into the late afternoon hours. Visibilities at times were less than one half mile during the morning hours. Late in the afternoon, the precipitation transitioned to freezing rain. The freezing rain ended during the evening hours of the 12th. Three to five inches of snow was reported across the county along with up to a quarter inch of ice accumulation. Many accidents and a few power outages were reported.
Winter Storm, Trumbull
- When
- February 12, 2:00 AM EST to 9:00 PM EST
- Where
- Trumbull forecast zone
- Property damage
- $125,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.317, -80.761 (the zone’s center; the record gives no point)
Snow spread into Trumbull County during the early morning hours of February 12th and continued into the late afternoon hours. Visibilities at times were less than one half mile during the morning hours. Late in the afternoon, the precipitation transitioned to freezing rain. The freezing rain ended during the evening hours of the 12th. Four to six inches of snow was reported across the county along with up to a quarter inch of ice accumulation. Many accidents and a few power outages were reported. Officially, 6.1 inches of snow and 0.15 inches of freezing rain was recorded at the Youngstown-Warren Regional Airport.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Illinois, February 11 to 12, 20081 death · 4 injured · $10 million · 17 events
- Winter Weather and Cold in Arkansas, February 11 to 12, 20082 deaths · 8 events
- Winter Weather in Missouri, February 11, 200839 injured · 11 events
- Winter Storm in Kentucky, February 11 to 12, 2008$9.0 million · 14 events
- Winter Storm in Missouri, February 11 to 12, 2008$9.0 million · 9 events
- Winter Storm in Indiana, February 11 to 12, 2008$100,000 · 6 events
- Winter Storm in Kentucky, February 11 to 12, 2008$35,000 · 20 events
- Winter Weather in Illinois, February 11, 20083 injured · 11 events
- Ice Storm in Missouri, February 11 to 12, 200828 events
- Winter Weather in South Dakota, February 11 to 12, 200816 events
- Winter Weather in Wisconsin, February 11 to 12, 200816 events
- High Surf in Hawaii, February 11 to 15, 200813 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79828, 79829, 79830, 79832, 79833, 79835, 79836, 79834, 79843, 79845, 79842.